Well that didn't last too long

Discussion in 'General Parenting' started by AK0603, Feb 6, 2007.

  1. AK0603

    AK0603 New Member

  2. AK0603

    AK0603 New Member

    I dont' know what happened, let me retype
  3. AK0603

    AK0603 New Member

    difficult child has been so well behaved today, well mannered really trying! I mean really did, but then around 7 it changed. He bugged easy child so much I had to make him take a time out, he continued to which I have him time to get ready for bed. Get your drink, he refused and sat at the table and picked at his cup pouting.

    I took his hand to take him to his room and he stomped down, angry. I offered the "I feel angry because..." journal, but he tried to rip it. So I took it back.

    He quieted down and I left, when I rechecked his TV was turned up LOUD. I made him turn it off he yelled at me "I don't care" and quiited down, I left again, came back, TV back on, this time I unplugged it. He told me he'd rather go to the hospital then to live here "with me".

    It is so hard to be firm and not feel sorry for him because of what he's gone through. I want to keep my hopes and faith up, but I feel like he's just so mean to me, I just don't know what to think anymore.
  4. Fran

    Fran Former Site Owner

    Amy, I apologize but I don't remember what happened and it's not in your profile signature.
    What does this mean?

    [ QUOTE ]

    It is so hard to be firm and not feel sorry for him because of what he's gone through

    [/ QUOTE ]
  5. KateM

    KateM Member

    Amy,many will tell you that raising our difficult children is a marathon and not a sprint. It helps me remember that and not get down over incidents, but focus on the larger picture and progress that is being made.

    You and your family have been through much in a short period of time. Your son was just discharged from the hospital, if I remember correctly. Any medication changes? Medications do take time to see their effectiveness.

    Hope tomorrow is a better day for you!
  6. SomewhereOutThere

    SomewhereOutThere Well-Known Member

    he's mean to you because he's sick. Maybe he's on medications that wear off in the evening. Mood disordered kids tend to get worse at night and if he's on any ADHD medications, that could be making him worse, not better. That includes Straterra. Antidepressants also can wreak havoc with mood-disordered children. You don't list his medication--with all those diagnosis. he must be taking something. ADHD medications even make kids with only ADHD emotional at night because of the letdown, but with the mood disorders, I'd be leery about even using any. I wouldn't take his comments or behavior personally. I'd think of him as a sick child who needs help controlling himself. Hugs. Hang in there. It takes time, but you'll get it figured out.
  7. AK0603

    AK0603 New Member

    He was on Strattera, Abilify and Zoloft, they changed it to Risperdal 25 mg and zoloft 50 mg. They told me the Risperdal effects was immediate. He isn't as violent but other than that no change, and he wasn't violent to begin with really except 1 time. So I dont know.

    His father (bio) lives in indiana and I'm moving back there in July, I'm thinking of letting him go there early. I have 4 kids and it's so hard when I have to do all this stuff for him and they suffer, and still yet it's not enough. His father is remarried and they have no children, he is a police officer, and difficult child has much more respect for his father then he does for me, sadly.

    It's just such defience, if I had to describe him in 1 word that would be it: definant, not just to me, everyone in his life, school, bus, me, father, stepfather, brother/sister, grandparents, friend's parents.

    Tomorrow I start the "strict schedule" I talked about in another thread. He does seem excited to do this, so mabye it will help. School tomorrow, I'm scared he's gonna try to leave there again too.

    I'm sitting here at night 12:30 AM and just got done with- my 2nd panic attack and had to take a Xanax, so I only have minutes before I'm off to la la land. :smile: I hope to have wonderful dreams of our future.
  8. smallworld

    smallworld Moderator

    Amy, just so you know . . . if the psychiatrists really think your difficult child has bipolar disorder, any antidepressant like Zoloft could be making things worse. While Risperdal helps with anger and aggression, it cannot overcome the destabilizing effects of an AD in a child with BiPolar (BP). Kids with BiPolar (BP) generally need a mood stabilizer (Lamictal, Depakote, Lithium, Tegretol, Trileptal) as first-line treatment.
  9. AK0603

    AK0603 New Member

    I thought the Risperdal was the Mood stabelizer.
  10. Sara PA

    Sara PA New Member

    Risperdal is an antipsychotic (major tranquilizer) which is approved for the short term treatment of mania in bipolar and as adjunct medication to be used with the mood stabilizers Depakote or Lithium. It is not a mood stabilizer and if you were told that you were misninformed.
  11. smallworld

    smallworld Moderator

    Risperdal is an atypical antipsychotic that may have mood-stabilizing properties over the short term, but will not stabilize moods over the long haul. Ask the psychiatrist to clarify this for you. Some kids with BiPolar (BP) can't handle an AD like Zoloft even with a true mood stabilizer like the 5 I mentioned above.

    If you haven't already read it, you should get your hands on a copy of The Bipolar Child by Demitri and Janice Papolos.
  12. AK0603

    AK0603 New Member

    I haven't read it, today he's been great, looks like the schedule is exciting him. But it's the evening I'm scared about again, i spent most of the night in severe tears and sick...but of course he finially fell asleep. I will be making an appointment with- his psychiatrist in the next 2 weeks.

    Wonder if we can switch the zoloft to a mood stabelizer?